Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Coefficients associated with the expansion of certain products


Author: D. P. Roselle
Journal: Proc. Amer. Math. Soc. 45 (1974), 144-150
MSC: Primary 05A10
DOI: https://doi.org/10.1090/S0002-9939-1974-0342406-X
MathSciNet review: 0342406
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Simple combinatorial interpretations are given for the coefficients of the polynomials $ {H_n}(x,y)$ and $ {G_n}(x,y)$ defined by $ \prod (1 + {x^n}{y^m}t) = \Sigma {G_n}(x,y){t^n}/{(x)_n}{(y)_n}$ and $ \prod {(1 - {x^n}{y^m}t)^{ - 1}} = \Sigma {H_n}(x,y){t^n}/{(x)_n}{(y)_n}$.


References [Enhancements On Off] (What's this?)

  • [1] R. Bellman, Bull. Amer. Math. Soc. 61 (1955), 92. Problems 1-5. MR 1565650
  • [2] L. Carlitz, The expansion of certain products, Proc. Amer. Math. Soc. 7 (1956), 558-564. MR 19, 29. MR 0085374 (19:29d)
  • [3] L. Carlitz, D. P. Roselle and R. A. Scoville, Permutations and sequences with repetitions by number of increases, J. Combinatorial Theory 1 (1966), 350-374. MR 34 #77. MR 0200178 (34:77)
  • [4] B. Gordon, Two theorems on multipartite partitions, J. London Math. Soc. 38 (1963), 459-464. MR 28 #1187. MR 0157959 (28:1187)
  • [5] Richard P. Stanley, Ordered structures and partitions, Mem. Amer. Math. Soc. No. 119 (1972). MR 0332509 (48:10836)
  • [6] -, The conjugate trace and traće of a plane partition, J. Combinatorial Theory 14 (1973), 53-65. MR 0309748 (46:8853)
  • [7] E. M. Wright, Partitions of multipartite numbers, Proc. Amer. Math. Soc. 7 (1956), 880-890. MR 18, 793. MR 0084012 (18:793c)
  • [8] -, Partitions of multipartite numbers into a fixed number of parts, Proc. London Math. Soc. (3) 11 (1961), 499-510. MR 24 #A2573. MR 0132736 (24:A2573)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05A10

Retrieve articles in all journals with MSC: 05A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0342406-X
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society